Advertisement

Reactions Weekly

, Volume 1729, Issue 1, pp 202–202 | Cite as

Opioids

Various toxicities: 5 case reports
Case report
  • 52 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug overdose

In a study of 61 patients with impaired driving, who underwent blood drug screening between 2015 and 2017 in the USA, five men aged 32−60 years were described, who developed constricted pupils, unresponsiveness, sluggish speech, slurred speech, unconsciousness, slow speech, sleepiness or glassy eyes following overdose of buprenorphine, oxycodone/paracetamol, morphine or methadone. Out of these five patients, two patients also had an abuse of oxycodone [time to reactions onsets not stated, not all routes, dosages and outcomes stated].

A 38-year-old man became unconscious, unresponsive and developed constricted pupils following abuse of oxycodone at an overdose: The man's vehicle was found stopped in the middle of an intersection. He was unresponsive and was going...

Reference

  1. Tiscione NB, et al. Carfentanil in impaired driving cases and the importance of drug seizure data. Journal of Analytical Toxicology 42: 476-484, No. 7, 01 Sep 2018. Available from: URL: http://doi.org/10.1093/jat/bky026 - USA

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations